Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 390, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 18, 2005, 5:41 PM EDT for Henry County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2005, 5:41 PM EDT (21:41 UTC)
- Expired
- Aug 18, 2005, 6:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Henry County, GA
The radar
The Atlanta radar (KFFC), 39 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.7 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1255 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 182141 SVRFFC GAC151-182215- /O.NEW.KFFC.SV.W.0390.050818T2141Z-050818T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 541 PM EDT THU AUG 18 2005 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HENRY COUNTY IN NORTH CENTRAL GEORGIA * UNTIL 615 PM EDT * AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MCDONOUGH...AND MOVING EAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LUELLA...LOCUST GROVE AND FLIPPEN. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3352 8423 3335 8430 3328 8404 3348 8394 $$
2 follow-up statements
000 WWUS52 KFFC 182202 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 601 PM EDT THU AUG 18 2005 GAC151-182215- /O.CON.KFFC.SV.W.0390.000000T0000Z-050818T2215Z/ HENRY- 601 PM EDT THU AUG 18 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM EDT FOR HENRY COUNTY... AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OLA...OR ABOUT NEAR MCDONOUGH...MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3352 8423 3335 8430 3328 8404 3348 8394 $$
000 WWUS52 KFFC 182211 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 612 PM EDT THU AUG 18 2005 GAC151-182222- /O.EXP.KFFC.SV.W.0390.000000T0000Z-050818T2215Z/ HENRY- 612 PM EDT THU AUG 18 2005 ...THE SEVERE THUNDERSTORM WARNING FOR HENRY COUNTY EXPIRES AT 615 PM EDT... IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3352 8423 3335 8430 3328 8404 3348 8394 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 5:25 PM EDT, 16 minutes earlier.
Area forecast discussion, Aug 18, 5:25 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 525 PM EDT THU AUG 18 2005 240 PM EDT THU AUG 18 2005 DISCUSSION... .SHORT TERM...MOIST SUMMERTIME AIRMASS CONTINUES OVER THE AREA WITH PW OVER 2 INCHES ON THE MORNING SOUNDING AT FFC. WITH WESTERLIES SINKING A LITTLE FURTHER SOUTH THE NORTH PORTION OF THE FORECAST AREA IS BEGINNING TO COME UNDER THE INFLUENCE OF SOME WEAK SHORT WAVES. ONE WILL BE MOVING THROUGH THIS EVENING...KEEPING HIGHER POPS OVER THE NORTH. MID LEVEL FLOW BECOMES MORE NORTHERLY AND EVENTUALLY NORTHEASTERLY THE NEXT COUPLE OF DAYS. NOT MUCH DRYING FOR FRIDAY SO SHOULD STILL SEE SCATTERED AFTERNOON THUNDERSTORMS...BUT SOME DRYING ALOFT BY SATURDAY WITH LOWER POPS. SOME MOS GUIDANCE INDICATING LESS THAN 20 PERCENT CHANCE SATURDAY...BUT DOES NOT APPEAR TO BE DRY OR STABLE ENOUGH TO COMPLETELY ELIMINATE POPS. WITH RELATIVELY HIGH HEIGHTS AND LOW LEVEL THICKNESSES THE NEXT COUPLE OF DAYS SHOULD SEE VERY WARM TEMPERATURES WITH THE MINIMAL CONVECTION AIDING IN THE HEATING. .LONG TERM...AS UPPER LOW RIDES EAST ALONG THE CANADIAN BORDER...TROUGH DEVELOPS ALONG THE EAST COAST...ALLOWING A COLD FRONT TO DROP SOUTH OF THE FORECAST AREA BY MONDAY. THIS SHOULD GIVE A COUPLE OF DAYS EARLY IN THE WEEK WITH NO POPS IN THE NORTH AS MID LEVEL RH DROPS BELOW 30 PERCENT. BY MIDWEEK AS THE HIGH PASSES BY TO OUR NORTH WE GET INTO LOW LEVEL EASTERLY FLOW AND MOISTURE BEGINS TO RETURN TO THE AREA. COOLER TEMPERATURES BEHIND THE FRONT...PRIMARILY AT NIGHT AS DEW POINTS DROP WELL INTO THE 60S. && .AVIATION... SCATTERED SHOWERS/THUNDERSTORMS WILL DIE DOWN BY 02Z TO 03Z. AFTER 03Z NO SIGNIFICANT CLOUDS EXPECTED. AREAS OF 5 TO 6 MILES IN HAZE AND FOG WILL FORM BY 06Z...ESPECIALLY WHERE LOCALIZED HEAVY DOWNPOURS OCCUR. TOWARD DAYBREAK PREVALENT VISIBILITIES WILL BE 3 TO 5 MILES IN HAZE AND FOG...BUT LOCALIZED IFR VALUES POSSIBLE WHERE HEAVY RAINFALL OCCURS THIS EVENING...PARTICULARLY IN ATL AREA TAF SITES. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 74 92 73 94 / 40 30 20 20 ATHENS 72 93 72 94 / 40 30 20 20 GAINESVILLE 71 90 71 92 / 40 30 20 20 ROME 73 96 73 98 / 40 30 20 20 COLUMBUS 76 94 76 96 / 30 30 20 30 MACON 75 94 75 97 / 30 30 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... GA...NONE. && 26
Hazardous weather outlook, Aug 18, 6:10 AM EDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 610 AM EDT THU AUG 18 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191000- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 610 AM EDT THU AUG 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED OVER NORTH AND CENTRAL GEORGIA... .SYNOPSIS... WEAK HIGH PRESSURE WILL CONTINUE OVER GEORGIA TODAY. A WEAK SURFACE BOUNDARY WITH ASSOCIATED LOW LEVEL TROPICAL MOISTURE WILL ALSO CONTINUE OVER THE STATE. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM THUNDERSTORMS WILL BE LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL UP TO 2 INCHES. THE BEST TIME FOR THUNDERSTORMS WILL BE THIS AFTERNOON AND EARLY EVENING. .DISCUSSION... WITH TROPICAL LOW LEVEL MOISTURE CONTINUING OVER THE AREA...NORTH AND CENTRAL GEORGIA CAN EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS TODAY. THERE IS A WEAK SHORT WAVE THAT WILL MOVE ACROSS THE CWA THIS AFTERNOON WHICH SHOULD HELP TO REINFORCE THE TROPICAL MOISTURE ALREADY IN PLACE. THE SURFACE BOUNDARY OVER CENTRAL GEORGIA WILL ALSO BE A FOCUSING MECHANISM FOR DIURNAL CONVECTION. WITH SLIGHTLY DRYER AIR IN THE MID TO UPPER LEVELS OF THE ATMOSPHERE ANY CONVECTIVE DEVELOPMENT TODAY SHOULD STAY BELOW SEVERE LIMITS. MARGINAL INSTABILITY WILL ALSO PREVAIL TODAY WITH CAPES NEAR 1000 AND LIFTED INDICES IN THE MINUS 2 TO MINUS 3 RANGE. THIS WILL ALLOW NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP WITH SOME STORMS PRODUCING FREQUENT LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL AMOUNTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. .DAY TWO THROUGH DAY SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
In the hours before
Special weather statement, Aug 18, 3:55 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 355 PM EDT THU AUG 18 2005 GAZ052-182030- 355 PM EDT THU AUG 18 2005 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN HEARD COUNTY UNTIL 430 PM EDT... AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 10 MILES NORTHEAST OF FRANKLIN TO WARESVILLE...MOVING EAST AT 10 MPH. THESE STORMS ARE PRODUCING FREQUENT CLOUD-TO-GROUND LIGHTNING AND MAY PRODUCE WIND GUSTS TO 30 OR 40 MPH AS THEY MOVE ACROSS THE EASTERN AND SOUTHERN PORTION OF HEARD COUNTY. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FRANKLIN AND COOKSVILLE. BRIEF HEAVY DOWNPOURS MAY CAUSE ACCUMULATION OF WATER ON ROADWAYS. SLOW DOWN TO AVOID HYDROPLANING.
Special weather statement, Aug 18, 4:03 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 403 PM EDT THU AUG 18 2005 GAZ053-182045- 403 PM EDT THU AUG 18 2005 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN COWETA COUNTY UNTIL 445 PM EDT... AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM SARGENT TO 9 MILES WEST OF STEPHENS CROSSROADS...MOVING EAST AT 10 MPH. THESE STORMS ARE PRODUCING FREQUENT CLOUD-TO-GROUND LIGHTNING AND MAY PRODUCE WIND GUSTS TO 30 OR 40 MPH. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SARGENT...NEWNAN AND STEPHENS CROSSROADS. BRIEF HEAVY DOWNPOURS MAY CAUSE ACCUMULATION OF WATER ON ROADWAYS. SLOW DOWN TO AVOID HYDROPLANING.
Local storm report, Aug 18, 4:59 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
459 PM EDT THU AUG 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL CONLEY 33.64N 84.34W
08/18/2005 0.75 INCH CLAYTON GA PUBLIC
&&
SNSpecial weather statement, Aug 18, 5:19 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 519 PM EDT THU AUG 18 2005 GAZ057-182145- 519 PM EDT THU AUG 18 2005 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN HENRY COUNTY UNTIL 545 PM EDT... AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER STOCKBRIDGE...MOVING EAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS HENRY COUNTY. BRIEF HEAVY DOWNPOURS MAY CAUSE ACCUMULATION OF WATER ON ROADWAYS. MOTORISTS SHOULD SLOW DOWN TO AVOID HYDROPLANING.
Special weather statement, Aug 18, 5:36 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 536 PM EDT THU AUG 18 2005 GAZ095-182200- 536 PM EDT THU AUG 18 2005 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN HOUSTON COUNTY UNTIL 600 PM EDT... AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BONAIRE...MOVING VERY LITTLE. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND TORRENTIAL DOWNPOURS. HEAVY DOWNPOURS MAY CAUSE ACCUMULATION OF WATER ON ROADWAYS. MOTORISTS SHOULD SLOW DOWN TO AVOID HYDROPLANING.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 10:35 PM EDT | Flash Flood Warning | FFC | Greene | 3 hr |
| Aug 18, 4:46 PM EDT | Severe Thunderstorm Warning | FFC | Clayton | 29 min |
| Aug 18, 5:05 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb | 25 min |
| Aug 18, 7:44 PM EDT | Flash Flood Warning | FFC | White | 3 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.